chemo #7

did my 7th tysabri infusion last week. when i had #5, the nurse who did the iv had a bad time getting it in – tried twice and then had to have another nurse do it. #6 i got the same nurse, who seemed more nervous about it than i was, and #7 it was her again. i wish she would stop acting all nervous. she’s supposed to be the confident one – i’m nervous enough for both of us. this time, she was great, hardly felt it, tho i did seem to bleed a lot.

i’m still bummed that i don’t seem to feel any benefit. i know i’m not necessarily supposed to feel any better, and i guess the “benefit” is that i might be worse off than i am were it not for tysabri. but there is no way to know if it is actually helping me or not. one of the most frustrating things about ms – not being able to definitely tell if a certain therapy is working, or if losses and gains are just the natural course of the disease.

i’m also doing the swank diet, along with trying to lower my carbs, and eat less in general. it’s a better way to eat anyway, ms or not, and i might have lost a pound or two. but nothing dramatic. i guess at this point, status quo is the best i can hope for.

Advertisements

2 thoughts on “chemo #7

  1. “i’m still bummed that i don’t seem to feel any benefit. ”

    I was talking with a fellow MSer in ‘meatspace’ about Tysabri. He was fairly excited about the euphoric 1st time … and was severely disappointed that it was so short lived. He really crashed hard. I tried to warn him that it’s like a roller-coaster. Not sure which is worse, no bene or the bene then crash.

  2. Hang in there. I think the key thing to remember is that Tysabri is not a cure or a miracle drug. And it’s not supposed to heal old MS lesions. It’s really about slowing the progression of the disease.

    I will say, however, that I’ve had 20 infusions and have noticed a great deal of improvement with my vision (almost completely free of optic neuritis) and my walking and balance. Why is that? I like to think Tysabri has a role in that but mostly because it’s slowing my MS and allowing my body to heal itself. I’m not sure.

    One other thing I’d like to point out is about the title of your post. (Chemo #7) Tysabri is not a chemotherapy drug. It will not reduce your white blood count. You won’t lose your hair etc. It’s not that type of drug.

    Best of luck and hang in there.

    – Greg

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s